Alert archive / Minnesota / Wind Advisories in 2026

Wind Advisory 3, NWS Grand Forks, ND

February 26, 202612 counties in North Dakota; 14 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at Feb 26, 2026, 12:26 PM CST for 12 counties in North Dakota; 14 counties in Minnesota. It took effect at Feb 27, 2026, 9:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2026, 12:26 PM CST (18:26 UTC)
In effect from
Feb 27, 2026, 9:00 AM CST
Expired
Feb 27, 2026, 7:00 PM CST
In force
10 hr
Issued by
NWS Grand Forks, ND
All 26 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Wadena County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 37 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 6.4 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2026-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2026-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

446 
WWUS73 KFGF 261826
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1226 PM CST Thu Feb 26 2026

MNZ001>003-007>009-013>017-022-023-NDZ006-014>016-024-026>030-038-
039-054-270230-
/O.NEW.KFGF.WI.Y.0003.260227T1500Z-260228T0100Z/
West Polk-Norman-Clay-West Marshall-East Marshall-North Beltrami-
Pennington-Red Lake-East Polk-North Clearwater-South Beltrami-
Mahnomen-South Clearwater-Towner-Benson-Ramsey-Eastern Walsh-Eddy-
Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh-
Including the cities of Valley City, East Grand Forks, Devils
Lake, New Rockford, Leeds, Cando, Red Lake Falls, Moorhead,
Crookston, Finley, Mayville, Lake Itasca, Ada, Michigan, Fargo,
Thief River Falls, Newfolden, Cooperstown, Middle River, Red
Lake, Mahnomen, Hillsboro, Fosston, Lankin, Grand Forks, Bagley,
Warren, Bemidji, Grafton, and Halstad
1226 PM CST Thu Feb 26 2026

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CST FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central, northwest, and west central 
  Minnesota and northeast and southeast North Dakota.

* WHEN...From 9 AM to 7 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MNZ006-270230-
/O.NEW.KFGF.WI.Y.0003.260227T1500Z-260228T0100Z/
Lake Of The Woods-
Including the cities of Baudette
1226 PM CST Thu Feb 26 2026

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CST FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Lake Of The Woods County.

* WHEN...From 9 AM to 7 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. 

* ADDITIONAL DETAILS...Near blizzard conditions are expected on Lake 
  of the Woods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Rafferty
8 follow-up statements
717 
WWUS73 KFGF 270219
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
819 PM CST Thu Feb 26 2026

MNZ001>003-007>009-013>017-022-023-NDZ006-014>016-024-026>030-038-
039-054-271100-
/O.CON.KFGF.WI.Y.0003.260227T1500Z-260228T0100Z/
West Polk-Norman-Clay-West Marshall-East Marshall-North Beltrami-
Pennington-Red Lake-East Polk-North Clearwater-South Beltrami-
Mahnomen-South Clearwater-Towner-Benson-Ramsey-Eastern Walsh-Eddy-
Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh-
Including the cities of Finley, Fosston, Halstad, Warren, Cando,
Ada, Fargo, Hillsboro, Red Lake, Thief River Falls, Lake Itasca,
Middle River, Michigan, Crookston, Mahnomen, Grand Forks, Valley
City, Newfolden, Grafton, Bagley, Mayville, Moorhead, Devils
Lake, Red Lake Falls, New Rockford, Lankin, Bemidji, Leeds, East
Grand Forks, and Cooperstown
819 PM CST Thu Feb 26 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CST FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central, northwest, and west central 
  Minnesota and northeast and southeast North Dakota.

* WHEN...From 9 AM to 7 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MNZ006-271100-
/O.CON.KFGF.WI.Y.0003.260227T1500Z-260228T0100Z/
Lake Of The Woods-
Including the cities of Baudette
819 PM CST Thu Feb 26 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CST FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Lake Of The Woods County.

* WHEN...From 9 AM to 7 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. 

* ADDITIONAL DETAILS...Near blizzard conditions are expected on Lake 
  of the Woods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Thomas
222 
WWUS73 KFGF 271413
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
813 AM CST Fri Feb 27 2026

MNZ001>003-007>009-013>017-022-023-NDZ006-014>016-024-026>030-038-
039-054-272215-
/O.CON.KFGF.WI.Y.0003.260227T1500Z-260228T0100Z/
West Polk-Norman-Clay-West Marshall-East Marshall-North Beltrami-
Pennington-Red Lake-East Polk-North Clearwater-South Beltrami-
Mahnomen-South Clearwater-Towner-Benson-Ramsey-Eastern Walsh-Eddy-
Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh-
Including the cities of Bagley, Finley, Grafton, Warren, Cando,
Newfolden, New Rockford, Mahnomen, Valley City, Moorhead, Lake
Itasca, Ada, Hillsboro, Thief River Falls, Leeds, Mayville, Red
Lake, Red Lake Falls, Halstad, Crookston, Michigan, East Grand
Forks, Cooperstown, Bemidji, Middle River, Grand Forks, Devils
Lake, Fosston, Lankin, and Fargo
813 AM CST Fri Feb 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central, northwest, and west central 
  Minnesota and northeast and southeast North Dakota.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MNZ006-272215-
/O.CON.KFGF.WI.Y.0003.260227T1500Z-260228T0100Z/
Lake Of The Woods-
Including the cities of Baudette
813 AM CST Fri Feb 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Lake Of The Woods County.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

* ADDITIONAL DETAILS...Near blizzard conditions are expected on Lake 
  of the Woods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Perroux
925 
WWUS73 KFGF 271603
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1003 AM CST Fri Feb 27 2026

MNZ024-027-028-030>032-280015-
/O.EXA.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/
Hubbard-West Becker-East Becker-West Otter Tail-East Otter Tail-
Wadena-
Including the cities of Park Rapids, New York Mills, Fergus
Falls, Wadena, Two Inlets, and Detroit Lakes
1003 AM CST Fri Feb 27 2026

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Wadena, Hubbard, East Becker, West Becker, East Otter 
  Tail, and West Otter Tail Counties.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MNZ001>003-007>009-013>017-022-023-NDZ006-014>016-024-026>030-038-
039-054-280015-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/
West Polk-Norman-Clay-West Marshall-East Marshall-North Beltrami-
Pennington-Red Lake-East Polk-North Clearwater-South Beltrami-
Mahnomen-South Clearwater-Towner-Benson-Ramsey-Eastern Walsh-Eddy-
Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh-
Including the cities of Middle River, Cando, Mahnomen, Fargo,
Fosston, Bagley, Lake Itasca, Michigan, Lankin, Warren, Red Lake,
Hillsboro, Thief River Falls, Mayville, Halstad, Devils Lake, Red
Lake Falls, Finley, Newfolden, Cooperstown, Leeds, Moorhead,
Bemidji, East Grand Forks, Grafton, Valley City, Ada, Grand
Forks, Crookston, and New Rockford
1003 AM CST Fri Feb 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of north central, northwest, and west central 
  Minnesota and northeast and southeast North Dakota.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

* ADDITIONAL DETAILS...Drifting and blowing snow may lead to icy 
  spots north of US Highway 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MNZ006-280015-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/
Lake Of The Woods-
Including the cities of Baudette
1003 AM CST Fri Feb 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Lake Of The Woods County.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

* ADDITIONAL DETAILS...Near blizzard conditions are expected on Lake 
  of the Woods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CJ
302 
WWUS73 KFGF 271621
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1021 AM CST Fri Feb 27 2026

MNZ001-007-008-013-014-NDZ006-015-016-026-027-054-280030-
/O.UPG.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/
/O.NEW.KFGF.HW.W.0001.260227T1800Z-260228T0100Z/
West Polk-West Marshall-East Marshall-Pennington-Red Lake-Towner-
Ramsey-Eastern Walsh-Nelson-Grand Forks-Western Walsh-
Including the cities of Middle River, Cando, East Grand Forks,
Grafton, Michigan, Red Lake Falls, Newfolden, Grand Forks,
Lankin, Warren, Thief River Falls, Devils Lake, and Crookston
1021 AM CST Fri Feb 27 2026

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of northwest Minnesota and northeast North Dakota.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Very gusty winds will blow around unsecured objects. 
  Travel will become difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Drifting and blowing snow may lead to icy 
  spots north of US Highway 2, further degrading travel conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not travel in high profile vehicle. Use caution if you must 
drive. Do not use cruise control. Be aware of changing road 
conditions.

&&

$$

MNZ004-005-NDZ007-008-280030-
/O.NEW.KFGF.HW.W.0001.260227T1800Z-260228T0100Z/
Kittson-Roseau-Cavalier-Pembina-
Including the cities of Hallock, Roseau, Drayton, Cavalier, and
Langdon
1021 AM CST Fri Feb 27 2026

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...In Minnesota, Kittson and Roseau Counties. In North 
  Dakota, Cavalier and Pembina Counties.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Very gusty winds will blow around unsecured objects. 
  Travel will become difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Drifting and blowing snow may lead to icy 
  spots north of US Highway 2, further degrading travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not travel in high profile vehicle. Use caution if you must 
drive. Do not use cruise control. Be aware of changing road 
conditions.

&&

$$

MNZ002-003-009-015>017-022>024-027-028-030>032-NDZ014-024-028>030-
038-039-280030-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/
Norman-Clay-North Beltrami-East Polk-North Clearwater-South
Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-East
Becker-West Otter Tail-East Otter Tail-Wadena-Benson-Eddy-Griggs-
Steele-Traill-Barnes-Cass-
Including the cities of Mahnomen, Fargo, Fosston, Detroit Lakes,
Bagley, Lake Itasca, Fergus Falls, Red Lake, Hillsboro, Mayville,
Halstad, New York Mills, Finley, Cooperstown, Leeds, Two Inlets,
Moorhead, Bemidji, Park Rapids, Valley City, Ada, Wadena, and New
Rockford
1021 AM CST Fri Feb 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central, north central, northwest, and west 
  central Minnesota and northeast and southeast North Dakota.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Drifting and blowing snow may lead to icy 
  spots north of US Highway 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MNZ006-280030-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/
Lake Of The Woods-
Including the cities of Baudette
1021 AM CST Fri Feb 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Lake Of The Woods County.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

* ADDITIONAL DETAILS...Near blizzard conditions are expected on Lake 
  of the Woods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CJ
365 
WWUS73 KFGF 271629
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1029 AM CST Fri Feb 27 2026

MNZ001-004-005-007-008-013-014-NDZ006>008-015-016-026-027-054-280030-
/O.EXT.KFGF.HW.W.0001.260227T1629Z-260228T0100Z/
West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington-
Red Lake-Towner-Cavalier-Pembina-Ramsey-Eastern Walsh-Nelson-
Grand Forks-Western Walsh-
Including the cities of Middle River, Cando, East Grand Forks,
Grafton, Michigan, Red Lake Falls, Newfolden, Grand Forks,
Hallock, Warren, Roseau, Drayton, Lankin, Thief River Falls,
Cavalier, Devils Lake, Crookston, and Langdon
1029 AM CST Fri Feb 27 2026

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of northwest Minnesota and northeast North Dakota.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Very gusty winds will blow around unsecured objects. 
  Travel will become difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Drifting and blowing snow may lead to icy 
  spots north of US Highway 2, further degrading travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not travel in high profile vehicle. Use caution if you must 
drive. Do not use cruise control. Be aware of changing road 
conditions.

&&

$$

MNZ002-003-009-015>017-022>024-027-028-030>032-NDZ014-024-028>030-
038-039-280030-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/
Norman-Clay-North Beltrami-East Polk-North Clearwater-South
Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-East
Becker-West Otter Tail-East Otter Tail-Wadena-Benson-Eddy-Griggs-
Steele-Traill-Barnes-Cass-
Including the cities of Mahnomen, Fargo, Fosston, Detroit Lakes,
Bagley, Lake Itasca, Fergus Falls, Red Lake, Hillsboro, Mayville,
Halstad, New York Mills, Finley, Cooperstown, Leeds, Two Inlets,
Moorhead, Bemidji, Park Rapids, Valley City, Ada, Wadena, and New
Rockford
1029 AM CST Fri Feb 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central, north central, northwest, and west 
  central Minnesota and northeast and southeast North Dakota.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Drifting and blowing snow may lead to icy 
  spots north of US Highway 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MNZ006-280030-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/
Lake Of The Woods-
Including the cities of Baudette
1029 AM CST Fri Feb 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Lake Of The Woods County.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

* ADDITIONAL DETAILS...Near blizzard conditions are expected on Lake 
  of the Woods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CJ
808 
WWUS73 KFGF 272121
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
321 PM CST Fri Feb 27 2026

MNZ001-004-005-007-008-013-014-NDZ006>008-015-016-026-027-054-272230-
/O.CAN.KFGF.HW.W.0001.000000T0000Z-260228T0100Z/
West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington-
Red Lake-Towner-Cavalier-Pembina-Ramsey-Eastern Walsh-Nelson-
Grand Forks-Western Walsh-
Including the cities of Middle River, Cando, East Grand Forks,
Grafton, Michigan, Red Lake Falls, Newfolden, Grand Forks,
Hallock, Warren, Roseau, Drayton, Lankin, Thief River Falls,
Cavalier, Devils Lake, Crookston, and Langdon
321 PM CST Fri Feb 27 2026

...HIGH WIND WARNING IS CANCELLED...

The threat for very gusty winds near 60 mph has ended. Gusty winds 
to 45 mph will continue through the rest of the afternoon into early 
evening. Blowing and drifting snow will continue to reduced 
visibility and bring icy roads as well.

$$

MNZ002-003-009-015>017-022>024-027-028-030>032-NDZ014-024-028>030-
038-039-280100-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/
Norman-Clay-North Beltrami-East Polk-North Clearwater-South
Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-East
Becker-West Otter Tail-East Otter Tail-Wadena-Benson-Eddy-Griggs-
Steele-Traill-Barnes-Cass-
Including the cities of Mahnomen, Fargo, Fosston, Detroit Lakes,
Bagley, Lake Itasca, Fergus Falls, Red Lake, Hillsboro, Mayville,
Halstad, New York Mills, Finley, Cooperstown, Leeds, Two Inlets,
Moorhead, Bemidji, Park Rapids, Valley City, Ada, Wadena, and New
Rockford
321 PM CST Fri Feb 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, north central, northwest, and west 
  central Minnesota and northeast and southeast North Dakota.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Drifting and blowing snow is bringing 
  reported icy roads along and north of US Highway 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not travel in high profile vehicle. Use caution if you must 
drive. Do not use cruise control. Be aware of changing road 
conditions.

&&

$$

MNZ006-280100-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/
Lake Of The Woods-
Including the cities of Baudette
321 PM CST Fri Feb 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Lake Of The Woods County.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

* ADDITIONAL DETAILS...Near blizzard conditions are expected on Lake 
  of the Woods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CJ
701 
WWUS73 KFGF 272249
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
449 PM CST Fri Feb 27 2026

MNZ002-003-006-009-015>017-022-023-NDZ014-024-028>030-038-039-280000-
/O.CAN.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/
Norman-Clay-Lake Of The Woods-North Beltrami-East Polk-North
Clearwater-South Beltrami-Mahnomen-South Clearwater-Benson-Eddy-
Griggs-Steele-Traill-Barnes-Cass-
Including the cities of Valley City, Bagley, Fosston, Lake
Itasca, Cooperstown, Hillsboro, Baudette, Mahnomen, Moorhead, New
Rockford, Halstad, Fargo, Leeds, Ada, Bemidji, Mayville, Red
Lake, and Finley
449 PM CST Fri Feb 27 2026

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

MNZ024-027-028-030>032-280100-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/
Hubbard-West Becker-East Becker-West Otter Tail-East Otter Tail-
Wadena-
Including the cities of Park Rapids, Fergus Falls, New York
Mills, Two Inlets, Wadena, and Detroit Lakes
449 PM CST Fri Feb 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Wadena, Hubbard, East Becker, West Becker, East Otter 
  Tail, and West Otter Tail Counties.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Thomas
926 
WWUS73 KFGF 280041
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
641 PM CST Fri Feb 27 2026

MNZ024-027-028-030>032-280145-
/O.EXP.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/
Hubbard-West Becker-East Becker-West Otter Tail-East Otter Tail-
Wadena-
Including the cities of Park Rapids, Fergus Falls, New York
Mills, Two Inlets, Wadena, and Detroit Lakes
641 PM CST Fri Feb 27 2026

...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

The threat has ended.

$$

Thomas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:27 AM CST, 59 minutes earlier. Its key messages:

  • Gusty northwest winds of 40 mph and higher Friday may bring localized blowing and drifting snow impacts during the afternoon.
Area forecast discussion, Feb 26, 11:27 AM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1127 AM CST Thu Feb 26 2026

.KEY MESSAGES...

- Gusty northwest winds of 40 mph and higher Friday may bring
  localized blowing and drifting snow impacts during the afternoon.

&&

.UPDATE...
Issued at 646 AM CST Thu Feb 26 2026

Most of the mid clouds are exiting the area, remaining thicker
area is in NW MN moving quickly east. Upstream is some scattered
mid and high clouds. Will need to monitor temps as not a great
pressure gradient for a west wind which is needed into the Red
River valley floor to warm up....last to warm up today will be
eastern RRV Crookston to Hallock and this area may not reach 32.

UPDATE Issued at 1125 PM CST Wed Feb 25 2026

No major changes to any messaging but have been keeping up with
the ongoing light snow in northwest Minnesota this evening and
and been adjusting the grids as needed to better align with the
current coverage. Still forecasting along the lines of what was
mentioned earlier with a trace to half inch for most from
Hallock to Bemidji and north.

&&

.DISCUSSION...
Issued at 1241 PM CST Wed Feb 25 2026

...Synopsis...

Northwest flow remains in place over the FA. One weak wave embedded
in this flow overnight will bring a brief period of light snow
around the Lake of The Woods. Accumulations will remain minimal, a
few tenths. A warm front tonight will allow temperatures to warm
Thursday into Friday, with high temperatures above freezing. On
Friday, a stronger low over southern Canada will pass to our north.
With the best forcing well to our north, not much in the way of
precipitation is expected. However, a cold front will track from
northwest to southeast across the FA Friday afternoon. Behind the
front winds will pick up, with gusts over 40 mph. The colder
temperatures that filter in behind the front will stick around
through the weekend. Sunday morning looks to be the coldest, as
the surface high tracks through the FA. Probabilities for wind
chills colder then -30 are near zero area wide, except for
northwestern MN where they range from 20 to 50 percent.
Temperatures will warm back up early next week as more zonal
flow develops.

...Friday Winds...

A cold front will push through the FA Friday afternoon and evening.
CAA advection appears strongest in the north, closer to the low
tracking through Canada. With a tight pressure gradient, it would
seem reasonable to expect wind gusts of 40 mph or greater. How much
higher is uncertain. Model soundings show a wide spread in the
degree of mixing, which will determine if we tap into "lower end"
scenario winds (40 to 45 mph gusts) or "higher end" scenario winds
(50+ mph gusts).

Regardless of winds, the state of the snowpack by Friday
morning appears fairly paltry. Freezing rain Tuesday morning
iced over snowpack in the south. Southerly then northwesterly
winds have drifted, swept, and settled snowpack across the
north. Add in a 24 to 30 hour period from around Noon on
Thursday to early Friday afternoon of temperatures hovering
near/above freezing, the current snowpack will likely be in
rough shape to blow around. This leaves us reliant on new
snowfall to produce widespread blowing snow impacts. While there
will likely be some falling snow around the time of the frontal
passage, it does not look to lead to significant accumulations.
Therefore, Fridays forecast trend has been more towards a wind
event, with less likelihood of blowing snow impacts.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1127 AM CST Thu Feb 26 2026

VFR throughout the TAF period. No aviation impacts are expected
today. As we go into tonight, aviation impacts will increase as
LLWS effects all terminals from west to east. Thereafter, on
Friday morning, a cold front will swing through. This will
bring strong west to northwest winds. The highest winds should
occur near the end of the TAF period, but sustained winds of
over 20 knots with gusts up to around 40 knots should continue
through Friday afternoon.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

&&

UPDATE...TT
DISCUSSION...Rafferty
AVIATION...Rafferty
Hazardous weather outlook, Feb 26, 4:12 AM CST, 8 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
412 AM CST Thu Feb 26 2026

MNZ003-024-027>032-040-NDZ014-024-028-038-039-049-052-053-271015-
Clay-Hubbard-West Becker-East Becker-Wilkin-West Otter Tail-
East Otter Tail-Wadena-Grant-Benson-Eddy-Griggs-Barnes-Cass-
Ransom-Sargent-Richland-
412 AM CST Thu Feb 26 2026

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

MNZ001-002-004>009-013>017-022-023-NDZ006>008-015-016-026-027-029-
030-054-271015-
West Polk-Norman-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-North Beltrami-Pennington-Red Lake-East Polk-
North Clearwater-South Beltrami-Mahnomen-South Clearwater-Towner-
Cavalier-Pembina-Ramsey-Eastern Walsh-Nelson-Grand Forks-Steele-
Traill-Western Walsh-
412 AM CST Thu Feb 26 2026

This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gusty northwest winds of 40 mph and higher Friday may bring
localized blowing and drifting snow impacts during the afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 12:32 PM CSTWinter Weather AdvisoryFGFBenson, Cavalier, Grand Forks, Nelson, Pembina, Ramsey and 2 more30 hr

Nearby

Wind Advisories in Minnesota, 2026Wind Advisories in North Dakota, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.